Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 5, NWS Dodge City, KS

October 25, 201510 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 25, 2015, 2:43 PM CDT for 10 counties in Kansas. It took effect at Oct 26, 2015, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2015, 2:43 PM CDT (19:43 UTC)
In effect from
Oct 26, 2015, 4:00 AM CDT
Expired
Oct 26, 2015, 8:00 AM CDT
In force
4 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2275 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WWUS73 KDDC 251943
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
243 PM CDT SUN OCT 25 2015

CLEAR SKIES AND COLD TEMPERATURES IN THE 30S WILL LEAD TO FROST
DEVELOPMENT OVERNIGHT.

KSZ065-066-078>081-087>090-260345-
/O.NEW.KDDC.FR.Y.0005.151026T0900Z-151026T1300Z/
PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
243 PM CDT SUN OCT 25 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. 

* TEMPERATURE...35 TO 39 DEGREES.

* IMPACTS...FROST ON ELEVATED SURFACES AND PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

33
2 follow-up statements
599 
WWUS73 KDDC 260325
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1025 PM CDT SUN OCT 25 2015

CLEAR SKIES AND COLD TEMPERATURES IN THE MID 30S WILL LEAD TO
FROST DEVELOPMENT OVERNIGHT.

KSZ065-066-078>081-087>090-261300-
/O.CON.KDDC.FR.Y.0005.151026T0900Z-151026T1300Z/
PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
1025 PM CDT SUN OCT 25 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
MONDAY...

* TEMPERATURE...35 TO 39 DEGREES.

* IMPACTS...FROST ON ELEVATED SURFACES AND PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
599 
WWUS73 KDDC 261257
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
757 AM CDT MON OCT 26 2015

KSZ065-066-078>081-087>090-261400-
/O.EXP.KDDC.FR.Y.0005.000000T0000Z-151026T1300Z/
PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
757 AM CDT MON OCT 26 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES WILL SLOWLY CLIMB THROUGH THE 40S AFTER SUNRISE. MOST
LOCATIONS SAW TEMPERATURES IN THE MID TO UPPER 30S FOR LOWS, AND
FROST DEVELOPMENT WAS LIKELY FAIRLY PATCHY.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 1:02 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 25, 1:02 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Dodge City KS
102 PM CDT SUN OCT 25 2015

...updated aviation...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 103 AM CDT SUN OCT 25 2015

Banal weather is expected during the short term domain. A flat ridge
will eek in from the southern Rockies today. At the sfc, weak high
plains lee troughing will strengthen through the day. The ongoing maximum
temperature grid looked still on track with no changes needed. Highs
today should be in the mid to upper 60s. The sky should be primarily
clear. Winds will be southerly and in the 10 to 20 mph range. Overnight
minimums will be in the upper 30s to lower 40s. There might be increasing
cirriform clouds through the overnight period ahead of the next shortwave
trough.

.LONG TERM...(Monday THROUGH Saturday)
ISSUED AT 203 AM CDT SUN OCT 25 2015

The shortwave trough mentioned in the short term period will traverse
across the state late Monday into Tuesday. With this and the weak jet
streak passing through, there might be enough dynamics for a few showers.
Have slight pops along and northwest of a line roughly from Johnson
to Hays. Moisture will be limited, so if this activity does come in
fruition, any precip amounts will be very light. Other than this, the
next chance for precipitation is next Friday into Saturday. The ECMWF
continues to offer various/differing solutions for each 00Z/12Z respective
runs. The general trend of a large synoptic low with an approaching
southwesterly jet is still forecast. This would result in cyclogenesis
across the central and southern plains with fairly strong warm air advection/isentropic
lift. Starting to doubt the convective nature of this system as the
models are trending to keep the higher theta-e air south of the forecast
area of responsibility. The ECMWF has little, if any CAPE for SW Kansas,
so decided to keep the precip type just to RW instead of RW w/ iso t.
The model is showing an extensive cloud cover north of the warm sector
with upslope flow and isentropic lift, so think that any CAPE could
be limited anyway due to excessive cloud cover. Speaking of, the superblend
does not have the area breaking out the 50s for highs. The GFS is quite
a bit warmer. Think the superblend pops and temps are reasonable given
the uncertainty and the poor performance of the GFS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Monday AFTERNOON)
ISSUED AT 101 PM CDT SUN OCT 25 2015

VFR category is expected through the reminder of the TAF period.
Surface winds will remain  out of the south as well and generally
light overnight increasing to around 12 knots later in the morning on
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  37  65  42  67 /   0  10  10  10
GCK  37  66  40  69 /   0  10  20  10
EHA  42  69  43  72 /   0  10  10  10
LBL  38  67  44  69 /   0  10  10  10
HYS  38  65  40  67 /   0  10  20  20
P28  40  67  44  70 /   0   0  10  10

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Sugden
LONG TERM...Sugden
AVIATION...Russell
Hazardous weather outlook, Oct 25, 4:01 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CDT SUN OCT 25 2015

KSZ030-031-043>046-061>066-074>081-084>090-260915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
401 AM CDT SUN OCT 25 2015 /301 AM MDT SUN OCT 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...A FROST ADVISORY IS IN EFFECT UNTIL 9 AM CDT. SEE
MESSAGE FOR SPECIFIC DETAILS.

WEATHER HAZARDS EXPECTED...

  ELEVATED FROST RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DISCUSSION...NO HAZARDS.

HAZARDS WEATHER RISK...

  MONDAY...
  NO HAZARDS.

  TUESDAY...
  NO HAZARDS.

  WEDNESDAY...
  NO HAZARDS.

  THURSDAY...
  NO HAZARDS.

  FRIDAY...
  NO HAZARDS.

  SATURDAY...
  NO HAZARDS.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

Nearby

Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.